MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Troubleshooting was performed with the customer, including disassembling, inspecting, cleaning and reassembling components/accessories and verifying breast shield fit.After troubleshooting, the customer indicated that the suction had not improved.A replacement breast pump was sent to the customer and the original pump was requested for return.On 08/09/2017, a follow up was done with the customer and she stated that she was diagnosed with mastitis and treated with an antibiotic.She also stated that her mastitis has since resolved and her replacement pump was working fine.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan and wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2017, the customer alleged that her pump in style advanced breast pump had low suction and she was engorged.She also stated that she had mastitis right after she had her baby.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
mchenry IL
MDR Report Key6826466
Report Number1419937-2017-00240
Device Sequence Number13582832
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public00020451570815
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Device Lot Number434664
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;